29 September - Finished radiotherapy!

I've just got back from my final radiotherapy session! As usual, feeling a bit dizzy and shaky. But I will now have three or four weeks with no treatment (except the clomipramine.) Hopefully during that time I will start getting back to normal.

My next appointment to see the consultant is on 18 October. He will then initiate the next stage of the treatment which will be six 4-weekly sessions of intensive chemotherapy. (The temazolomide I have been taking now has been a lower dose to assist the radiotherapy.) I've been lucky so far that I have not experienced any bad side effects from the chemotherapy. I haven't felt great, but it has been tolerable. I hope I'll be as fortunate when I start on the higher dose.

19 September - Still rather dizzy

Still in the land of the living. Nothing much has changed since last week's post. The dizziness and fuzzy vision is if anything a bit worse. I'm less tired, but the other symptoms make me feel less like doing anything. At least I'm taking it easy.

Only 8 more sessions of radiotherapy to go, after which I'll be taking a break from the chemotherapy too. So I'm hoping I'll feel some improvement after that.

Completed a consent form giving the administrators of my pension from a former employment permission to contact my doctors with a view to my receiving the pension early. I'm 58 now and had I still been in that job would have retired at 60 but in the circumstances I suspect I would have been eligible for early retirement on medical grounds. Of course, I'm hoping to beat the bugger into submission enough to see my 60th birthday but the prognosis for this type of brain tumour says this is unlikely so I can't discount the possibility.

11 September - Dizziness and hand tremors

A brief update. Feeling less tired and apathetic than a week ago. However the dizziness and hand tremors are worse. Olga noticed my hands shaking at breakfast this morning and was concerned about it.

I am up to the full 150mg dose of Clomipramine now, so we are hitting the tumour full blast with all the weapons at our disposal. We suspect that the shaking hands may be one of the side effects of the clomipramine, but it may be connected with the other treatments. Given time the body may adapt to it.

The only inconvenience is that I can't use the soldering iron, something I haven't felt like doing in the last couple of weeks anyway. If that's the sacrifice I have to make to gain some extra time in the land of the living then I'll just have to put up with it.

4 September - Feeling miserable

No posts for a while, the reason being nothing much has changed. I'm still feeling pretty miserable.

Days follow the same pattern: wake, eat, take tablets, go for radiotherapy, eat, doze, eat, take tablets, sleep. Except at the weekend when there is a break from the radiotherapy. If I was feeling a bit of a fraud in mid-August, I don't now. The blurry vision, the slight dizziness, the trembling hands and the jelly legs are all back. Even if I had the will to do so I couldn't accomplish the things I was doing before the treatment started.

The doctors tell me this is normal and just the effects of the treatment. So I guess this is how it is going to be for the next three and a half weeks. After that, the radiotherapy stops and I get a break from the chemo. Then, I hope, I will start to see some improvement.

I think it's going to be a long three and a half weeks.